Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Prozac Withdrawal - need advice - going off meds

Posted by caroline h. on December 13, 2001, at 20:59:57

In reply to Re: Prozac Withdrawal - need advice - going off meds petey, posted by LyndaK on December 13, 2001, at 1:46:07

hi- i haven't posted here in ages, since going off 80 mgs/day of prozac about 7 months ago. i disagree with what most are saying in that i see no problem in going off prozac cold turkey. the withdrawal symptoms will be the same--i think you just string out the agony. at least, that's what my doc told me, and based on my experience, what you've said, and the time periods for getting it out of your system, i agree.

specifically, prozac, unlike many meds--even other ssri's--stays in your body for a long, long time--at least 45 days. if you go off a high dosage such as 80 mgs a day, cold turkey the withdrawal will be, and was, for me, gradual anyway because you/i have so much stored up in our bodies. i don't remember exactly, but it took longer than 45 days before i felt like i was really off it. the first couple of weeks were the worst, as my anxiety level became pretty high (withdrawal side effect), but i also became less depressed the more i was off it. it was much easier than going off klonopin gradually, which i had done before that.

so the only thing about going off prozac slowly is that, depending on how gradually you do it, it would take a buncha months before you're off, and i would think you'd feel the side effects for longer but not less acutely.just because it takes a certain amount of time necessary to deprive your body enough to generate the side effects.also, as i got more off it and started to like the non-drugged feeling, i couldn't wait for the rest of it to leave me.

i, like some of you, started with the feeling that i was going to try to manage on my own, even though it might be tough. but i found out was, that for a long time, it wasn't a question of learning how to manage; i liked it. people noticed the difference--only my close friends and shrink knew it was because i was prozac-free.

about a month or so ago, i started to get really depressed and anxious again. my shrink put me on 20 mgs/day of paxil, in part, because paxil clears your body after a day. i tried going up to 30, but there was no benefit, and it was too sedating. so 20 mgs is fine.

one thing withdrawers should be aware of that docs may not keep top of mind--your med experience, whether psychotropic or not, may be different once you clear your system thoroughly of that much prozac. i couldn't tolerate paxil before and now i can. ultram for pain never used to give me side effects; now a little bit makes me nauseous as hell; a teeny amount of klonopin will zonk me as not before. so once rid of a lot of a strong med, my tolerances of other meds changed. you should keep in mind and mention to docs as appropriate that your body may be a new playing field for any med.

hope you guys enjoy life without prozac.

caroline h.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:caroline h. thread:5505
URL: http://www.dr-bob.org/babble/20011213/msgs/86851.html